MAUDE Adverse Event Report: CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC

CONMED CORPORATION ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM; ACCESSORIES, ARTHROSCOPIC
Catalog Number C08-65
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer complaint of the wings became torn in the middle of removing forceps was confirmed.A visual examination of the returned used product, item c08-65, found the device broken off at the tip.However, critical dimensions inspected per the device print could not find any discrepancies with returned product.This is a technique dependent device and the most likely cause of this suspected failure is user related.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.(b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.The ifu advises the user to inspect cannula prior to use to ensure they are in good physical condition.Advises that to avoid damaging seals and excessive leakage, do not use with devices larger than the specified cannula diameter.Use carefully to ensure the cannula is not bent or collapsed when inserting devices.To avoid damage during use, do not use excessive force on cannula.A determination for further investigation has been initiated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
On behalf of the customer, the conmed representative reported an issue with the adjustable retractor cannula 8.0mm x 65mm, item c08-65, lot # 201809171.It was reported that the device "doesn't work properly" - the outer wings of the cannula became torn in the middle of removing the forceps.Additional clarification and information received indicates that during a rotator cuff repair procedure on (b)(6) 2019 the surgeon made a small incision with a scalpel and inserted the c08-65 with arc-1000 forceps.The outer wings of the cannula were torn when removing the forceps from incision site.The wing of the cannula did tear and detach (rip-off) while still inside the patient and was removed immediately by hand by the surgeon.There were no fragments or pieces left free-floating in the patient.There was no reported impact or injury to the patient and the surgery was completed successfully using another device with a 10-minute reported delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ADJUSTABLE RETRACTOR CANNULA 8.0MM X 65MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8418200
Report Number1320894-2019-00062
Device Sequence Number1516166
Product Code NBH
UDI-Device Identifier00653405001631
UDI-Public(01)00653405001631(17)230916(10)201809171
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Catalogue NumberC08-65
Device Lot Number201809171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1